Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 82, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 9, 2019, 2:04 AM CDT for Crawford County, Franklin County, Arkansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2019, 2:04 AM CDT (07:04 UTC)
- Expired
- Aug 9, 2019, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 2:55 AM CDT | FLASH FLOOD | 4 Nnw Ozark, AR | NUMEROUS ROADS FLOODED NORTH OF OZARK, INCLUDING HIGHWAY 23 AND NEARBY COUNTY ROADS. DEBRIS FROM FLOODING ACROSS ROADWAYS. LOCATION APPROXIMATE BASED ON INFORMATION FROM EMERGENCY MANAGER AND FLASH DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635
WGUS54 KTSA 090704
FFWTSA
ARC033-047-091300-
/O.NEW.KTSA.FF.W.0082.190809T0704Z-190809T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
204 AM CDT Fri Aug 9 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Franklin County in west central Arkansas...
Northeastern Crawford County in northwestern Arkansas...
* Until 800 AM CDT.
* At 201 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to four inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Ozark... Altus...
Denning... Wiederkehr Village...
Cass... Fern...
Jethro... Barnes...
Bidville... Redding...
Watalula... Piney...
Toney... Locke...
Turners Bend... Mount Gayler...
Lonelm... Taft...
Cravens... Paradise...
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
This includes Interstate 40 in Arkansas between mile markers 24 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3542 9371 3550 9402 3558 9408 3576 9412
3576 9391 3577 9391 3577 9370
$$2 follow-up statements
765
WGUS74 KTSA 090801
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
301 AM CDT Fri Aug 9 2019
ARC033-047-091300-
/O.CON.KTSA.FF.W.0082.000000T0000Z-190809T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin AR-Crawford AR-
301 AM CDT Fri Aug 9 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES...
At 257 AM CDT, numerous thunderstorms producing heavy rainfall
continued along and north of Interstate 40 in Franklin and northeast
Crawford counties. Emergency management reported numerous flooded
roadways north of Ozark, including Highway 23 and nearby county
roads. Three to five inches of rain have fallen.
Some locations that may experience flooding include...
Ozark... Altus...
Denning... Wiederkehr Village...
Cass... Fern...
Jethro... Barnes...
Bidville... Redding...
Watalula... Piney...
Toney... Locke...
Turners Bend... Mount Gayler...
Lonelm... Taft...
Cravens... Paradise...
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
This includes Interstate 40 in Arkansas between mile markers 24 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3542 9371 3550 9402 3558 9408 3576 9412
3576 9391 3577 9391 3577 9370
$$304
WGUS74 KTSA 091044
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
544 AM CDT Fri Aug 9 2019
ARC033-047-091300-
/O.CON.KTSA.FF.W.0082.000000T0000Z-190809T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin AR-Crawford AR-
544 AM CDT Fri Aug 9 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES...
At 542 AM CDT, emergency management reported heavy rain due to
thunderstorms over the warned area. 4 to 6 inches of rain have
fallen. Widespread flash flooding is ongoing with numerous roads
likely impassable.
Some locations that may experience flooding include...
Ozark... Altus...
Denning... Wiederkehr Village...
Cass... Fern...
Jethro... Barnes...
Bidville... Redding...
Watalula... Piney...
Toney... Locke...
Turners Bend... Mount Gayler...
Lonelm... Taft...
Cravens... Paradise...
Additional rainfall amounts of an inch or less is possible in the
warned area.
This includes Interstate 40 in Arkansas between mile markers 24 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3542 9371 3550 9402 3558 9408 3576 9412
3576 9391 3577 9391 3577 9370
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 11:42 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 8, 11:42 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1142 PM CDT Thu Aug 8 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Flying conditions are all over the place at the current time with conditions ranging from IFR to VFR across the region. Conditions will continue to be varied across the region into Friday morning as showers and thunderstorms become more widespread across the region. Conditions will become consistently VFR across the area as we move into Friday evening. && .PREV DISCUSSION... /Issued 854 PM CDT Thu Aug 8 2019/ ..UPDATE... DISCUSSION... Currently monitoring a band of strong convection stretching from northwest AR into southeast OK. This activity has developed near a ribbon of MUCAPEs around 1000-3000 J/KG and along the old outflow boundary that remains quasi-stationary along the I-40 corridor. Some gusty winds and pockets of heavy rainfall will be likely with this activity over the next several hours. Recent HRRR/RAP output suggests that additional convection will develop overnight as the low-level southwesterly jet impinges on the existing surface boundary. This activity may initially develop across parts of northern OK, then expand in coverage and stream southeast overnight into northeast OK and possibly northwest AR. With PWATs pooled around 2+ inches, should see some areas of locally heavy rainfall into Friday morning. Highest rainfall totals look to set-up a little farther south/southwest than previously thought, so have expanded the flash flood watch accordingly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 10 AM CDT Friday for OKZ054>070. AR...Flash Flood Watch until 10 AM CDT Friday for ARZ001-002-010-011. && AVIATION.....10
Hazardous weather outlook, Aug 8, 4:54 PM CDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 454 PM CDT Thu Aug 8 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 PM CDT Thu Aug 8 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This evening through tonight. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Tonight. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Tonight. DANGEROUS HEAT. RISK...Significant. AREA...Mainly along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... A weak surface boundary stretched west to east roughly along the Interstate 40 corridor late this afternoon. Showers and thunderstorms will remain possible near and mainly to the north of this boundary this evening and into the overnight hours. A few of the storms could become strong to marginally severe, although organized severe weather is not expected. Heavy rain producing thunderstorms training across the same areas will also raise flash flood concerns across parts of northeast Oklahoma and northwest Arkansas, mainly tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential...Heavy Rain Potential. SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will remain possible into Saturday as the frontal boundary lingers in the vicinity. Another frontal boundary will move into the area next week, with thunderstorm chances increasing Tuesday and Wednesday as a result. To the south of the frontal boundaries, hot and humid conditions will continue, with afternoon heat index values nearing or exceeding 105 degrees each afternoon. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 8, 8:09 PM CDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
809 PM CDT Thu Aug 8 2019
OKZ072-074-090200-
Haskell OK-Sequoyah OK-
809 PM CDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND CENTRAL
SEQUOYAH COUNTIES UNTIL 900 PM CDT...
At 809 PM CDT, a strong thunderstorm was located 5 miles southwest of
Vian, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Sallisaw... Vian...
Gore... Gans...
Marble City... Tamaha...
Brushy Lake State Park... Brushy...
Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 289 and
316.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3533 9464 3533 9471 3536 9475 3536 9477
3534 9479 3536 9511 3539 9511 3541 9508
3544 9508 3546 9505 3546 9508 3549 9510
3550 9512 3556 9512 3560 9465
TIME...MOT...LOC 0109Z 269DEG 18KT 3546 9505Special weather statement, Aug 8, 8:20 PM CDT, 5 hours 44 minutes before
Special Weather Statement National Weather Service Tulsa OK 820 PM CDT Thu Aug 8 2019 OKZ073>075-090200- Haskell OK-Pittsburg OK-Latimer OK- 820 PM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HASKELL...NORTHWESTERN LATIMER AND CENTRAL PITTSBURG COUNTIES UNTIL 900 PM CDT... At 820 PM CDT, a strong thunderstorm was located 5 miles north of Mcalester, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Mcalester... Krebs... Quinton... Crowder... Alderson... Arrowhead State Park... Mcalester Regional Airport... Blocker... Gowen... Featherston... Dow... Bache... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3489 9584 3511 9585 3521 9537 3485 9534 TIME...MOT...LOC 0120Z 269DEG 18KT 3501 9575
Special weather statement, Aug 8, 9:46 PM CDT, 4 hours 18 minutes before
Special Weather Statement National Weather Service Tulsa OK 946 PM CDT Thu Aug 8 2019 OKZ065-066-090330- Okmulgee OK-Okfuskee OK- 946 PM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND EASTERN OKFUSKEE COUNTIES UNTIL 1030 PM CDT... At 945 PM CDT, a strong thunderstorm was located 5 miles north of Clearview, moving east at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Henryetta... Clearview... Pharoah... This includes Interstate 40 in Oklahoma between mile markers 221 and 236. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3536 9625 3553 9636 3562 9613 3541 9599 TIME...MOT...LOC 0245Z 250DEG 6KT 3547 9621
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:05 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Aug 8, 11:52 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 3 hr |
| Aug 9, 3:42 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 8 hr |
| Aug 9, 3:49 AM CDT | Special Weather Statement | TSA | Crawford | 41 min |
| Aug 9, 5:29 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 5 hr |
| Aug 9, 5:33 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian, Washington | 6 hr |
| Aug 9, 7:15 AM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
| Aug 9, 7:58 AM CDT | Areal Flood Warning | TSA | Crawford, Franklin | 6 hr |
| Aug 9, 11:40 AM CDT | Areal Flood Warning | TSA | Crawford, Washington | 6 hr |
| Aug 9, 3:09 PM CDT | Heat Advisory | TSA | 29 hr | |
| Aug 9, 3:09 PM CDT | Heat Advisory | TSA | Benton, Washington | 53 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.